Hi, Welcome to Healing Well.
No you will not fry your brain with antidepressants, but everyone has their own opinion about that. The fact of the matter is that once you have take an antidepressant for several years and stopped it then gone back on it and stopped again often times you will find that the medication isnt as effective the second/third time around & that sometimes it is more difficult for you when you go off it on those occations. The depressive symptoms come back sooner.
Look, you had to be taking the medication for a reason in the first place right? How about asking your doctor for something different? There are many good medications on the market that can help. You dont have to live your life feeling this way.
Take care and keep posting
ElishaCo~Mod: DepressionModerator: Heart & Cardiovascular Diseasehttp://www.healingwell.com/donate
Hello and welcome to HealingWell. I have welcomed many people and have noticed the different user names, I have seen some good ones but your is the best in a long time. I am glad you still have a sense of humor.
According to NAMI to date, there are no known problems associated with long term use of citalopram. It is a safe and effective medication when used as directed.
Talk with your physician as there are new meds available now however all the SSRIs may be difficult to wean from and there is that waiting period for them to kick in.
Good Luck and again Welcome.
Kitt, Moderator: Anxiety/Panic & Depression& GERD Forums*~*